Vitamin C (Ascorbic Acid) & Erosive Gastritis

Any adverse effects of replacement vitamin C will be discuseed here. Topics include kidney stones, gall stones, oxidation, etc.
We plan to move good discussions from the General Topics forum here for posterity.

Moderator: ofonorow

wfleitz

Vitamin C (Ascorbic Acid) & Erosive Gastritis

Post Number:#1  Post by wfleitz » Mon Apr 24, 2006 5:51 pm

Last year I was diagnosed with Erosive Gastritis. Moreover, the doctor found no indication of H. Pylori bacteria. A few months after, I was diagnosed with hyperparathyroidism. One of the results of hyperparathyroidism is the excessive production of gastrin which can cause gastritis. Thus I discovered the probable cause of my gastritis. I had surgery to remove the offending parathryroid gland (not to be confused with the thyroid--parathyroid glands regulate calcium levels. I had one parathyroid gland which was producing too much PTH hormone causing my bones to release too much calcium into the blood creating havoc on my body.) I recently began to take Vitamin C and am concerned if the "acid" in ascorbic acid could exacerbate my gastritis. I have noticed occasional burning in my chest when I take Vitamin C and am now concerned about this. Does any one have any ideas or experience with gastritis and Vitamin C? I prefer ascorbic acid to other forms of Vitamin C.

JayZee
Enthusiast
Enthusiast
Posts: 61
Joined: Mon Nov 28, 2005 10:04 am
Location: NJ

Post Number:#2  Post by JayZee » Mon Apr 24, 2006 6:10 pm

I don't have any experience with your ailment but I have recently started to put a pinch of bakingsoda in my ascorbic acid + water for a less acidic drink. :)

ofonorow
Ascorbate Wizard
Ascorbate Wizard
Posts: 9770
Joined: Tue Nov 22, 2005 3:16 pm
Location: Lisle, IL
Contact:

Reasons for Burning

Post Number:#3  Post by ofonorow » Mon Apr 24, 2006 6:24 pm

Not familiar with your ailment either, and adding Baking Soda a good idea. The reason for the burning is (probably) the acid iritating the bottom of the esophagus. Vitamin C is a weak acid, and it won't make your stomach more acidic.

You can get the benefit of ascorbic acid - without burning, bloating, gas or diarrhea. See http://www.livonlabs.com Lypospheric C, but it is expensive.
Owen R. Fonorow, Orthomolecular Naturopath


Return to “Toxicity”

Who is online

Users browsing this forum: No registered users and 1 guest